Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Jackson, MS

February 1, 2012Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 9:27 AM CST for Catahoula Parish, Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 9:27 AM CST (15:27 UTC)
Expired
Feb 1, 2012, 10:15 AM CST
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS54 KJAN 011527
SVRJAN
LAC025-029-MSC001-011615-
/O.NEW.KJAN.SV.W.0036.120201T1527Z-120201T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...
  CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1015 AM CST

* AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF FROGMORE MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  FERRIDAY AND SPOKANE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3175 9145 3157 9134 3143 9171 3158 9180
TIME...MOT...LOC 1528Z 241DEG 27KT 3152 9171

$$

MRM
1 follow-up statement
827 
WWUS54 KJAN 011548
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CST WED FEB 1 2012

LAC025-011558-
/O.CAN.KJAN.SV.W.0036.000000T0000Z-120201T1615Z/
CATAHOULA LA-
948 AM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CATAHOULA PARISH
IS CANCELLED...

LAT...LON 3175 9145 3157 9134 3149 9158 3164 9168
TIME...MOT...LOC 1548Z 241DEG 27KT 3159 9156

$$

LAC029-MSC001-011615-
/O.CON.KJAN.SV.W.0036.000000T0000Z-120201T1615Z/
ADAMS MS-CONCORDIA LA-
948 AM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR CENTRAL ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH...

AT 948 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RIDGECREST MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
FERRIDAY...FERRIDAY...VIDALIA AND SPOKANE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3175 9145 3157 9134 3149 9158 3164 9168
TIME...MOT...LOC 1548Z 241DEG 27KT 3159 9156

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:18 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 1, 4:18 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
418 AM CST WED FEB 1 2012

.SHORT TERM...THE EFFECTS OF WARM ADVECTION AHEAD OF A DIFFUSE LOW
LEVEL SYSTEM AND A FLAT WAVE LIFTING INTO THE AREA HAVE RESULTED IN
PERSISTENT CONVECTION ACROSS THE AREA OVERNIGHT. CONVECTION
INTENSIFIED TO OUR SW DURING THE PREDAWN HOURS AS THE UPPER WAVE
LIFTED INTO LA. SPC WRF AND OTHER HIGH RES MODELS SUGGEST SCT
CONVECTION CONTINUING ACROSS SRN ZONES TODAY. THE SPC WRF SOLUTION
LOOKS REASONABLE KEEPING ACTIVITY SOUTH OF I-20. THIS IS MORE IN
LINE WITH THE GENERAL MODEL SOLUTIONS FOR TODAY THAT SHOW LOW LEVEL
HELICITIES DECREASING FROM THE NW THIS MORNING AS LOW LEVEL FLOW
VEERS MORE WLY...LEAVING A SWATH OF BETTER LOW LEVEL HELICITIES
ACROSS SRN ZONES BY 18Z. WE WILL SEE THE POTENTIAL FOR
STRONG...POSSIBLY SEVERE...CONVECTION ACROSS THE SOUTH TODAY AND
THIS WILL BE MENTIONED IN THE HWO.

ALTHOUGH LOW LEVEL HELICITIES AND LOW LEVEL SHEAR WILL BE ON THE
DECREASE FROM NW AS WIND FLOW VEERS...DEEP LAYER SHEAR AND CAPE WILL
BE ON THE INCREASE AS A LONGER WAVE TROUGH PIVOTS INTO THE AREA THIS
AFTERNOON AND EVENING. COOL TEMPS ALOFT ASSOCIATED WITH THIS FEATURE
WILL PROVIDE INSTABILITY BUT MOISTURE WILL BE QUESTIONABLE AS THE
DEEPER MOISTURE FIELDS ARE FORECAST TO LIFT EAST OF THE AREA DURING
THE LATE MORNING AND EARLY AFTERNOON...THE UPPER WAVE AND COOLER 500
MB TEMPS POSSIBLY LAGGING BEHIND THE BETTER MOISTURE. WILL FOLLOW
THE TREND OF THE SPC OUTLOOK FOR TODAY AND ADD MENTION OF THE
POSSIBILITY OF STRONG CONVECTION OVER NWRN ZONES TODAY...THE
PRIMARY RISK LOOKING TO BE HAIL AND POSSIBLY WIND AS CURRENT
INDICATIONS ARE THAT MOST ACTIVITY WILL REMAIN ELEVATED IN NATURE.

WE WILL SEE SHORTWAVE RIDGING ALOFT AND DEVELOPING NLY FLOW AT LOW
LEVELS TONIGHT IN THE WAKE OF THE UPPER AND LOWER TROUGH. SLY FLOW
RESUMES AT 850 MB THURSDAY BUT SURFACE WIND IS EXPECTED TO REMAIN
E/SELY AS A SURFACE WAVE LIFTS INLAND FROM THE GULF...THE GFS BEING
THE MOST AGGRESSIVE WITH MOISTURE RETURN. BOTH MODELS INDICATE FLAT
UPPER RIDGING OVER THE REGION WELL INTO THE DAY WHILE THE EURO
MAINTAINS LOW LEVEL RIDGING LONGER INTO THE AFTERNOON. WILL MAINTAIN
RAIN CHANCES FOR SRN INTO CENTRAL ZONES FOR THURSDAY BUT UNDERCUT
MAV MOS VALUES FOR NOW. 850 MB FLOW AND MOISTURE TRANSPORT INCREASE
THURSDAY NIGHT AHEAD OF A DEVELOPING LOW OVER TX. WITH DEEPER
MOISTURE AND INCREASING WARM ADVECTION WILL FOLLOW MAV MOS TREND FOR
INCREASING RAIN CHANCES THURSDAY NIGHT BUT MOS NUMBERS LOOK A BIT
TOO HIGH...ESPECIALLY CONSIDERING WEAKER FORCING PAINTED BY THE EURO
AND THE GFS TREND TO OVERDO NIGHTTIME POPS...SO WILL GO WITH
SLIGHTLY LOWER GFS ENSEMBLE AVG MOS POPS WHICH STILL PAINT LIKELY
RAIN CHANCES IN THE SOUTH.

.LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST
THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND
TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST
EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES.

FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL
WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD
DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND
HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN
AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN
PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE
NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT
COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST
OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME
STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF
600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR
TORNADO DEVELOPMENT.

A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS
OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY
SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG
WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME
ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY.

FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC
ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE
WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG
VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE
NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT
THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN
SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL
KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY.
THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS
TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC
PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY
AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS
WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT
SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS
AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS.
FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE
OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED
TIME FRAME.

THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING
AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME
SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO
INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR
MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR
REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN
ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE
AGAIN WED. /ALLEN/

&&

.AVIATION...WIDESPREAD IFR/MVFR CIGS CAN BE EXPECTED ACROSS THE AREA
THIS MORNING. A LARGE SWATH OF RAIN AND TSTMS THAT EXTENDED FROM
SWRN ZONES NEWD ACROSS THE AREA WILL SPREAD EAST THROUGH THE
MORNING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED IN
NATURE BY EARLY AFTERNOON...DECREASING LATER DURING THE AFTERNOON
AND ENDING BY SUNSET. WIDESPREAD MVFR CIGS WILL PERSIST INTO THE
AFTERNOON ACROSS THE AREA WITH LOCAL IFR CONDITIONS IN SHOWERS AND
ISOLATED TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  51  75  60 /  65  11  22  45
MERIDIAN      74  52  75  58 /  66  15  19  38
VICKSBURG     74  52  75  59 /  37  10  22  47
HATTIESBURG   77  55  77  59 /  69  31  26  57
NATCHEZ       73  56  74  61 /  70  14  32  59
GREENVILLE    74  54  74  56 /  25  10   7  30
GREENWOOD     74  54  75  57 /  36  10   7  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/ALLEN
Hazardous weather outlook, Feb 1, 5:23 AM CST, 4 hours 4 minutes before
ZCZC JANWRKHWO ALL
TTAA00 KJAN 011118

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CST WED FEB 1 2012

LAZ015-016-023-025-MSZ028>033-036>039-042>055-021100-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
455 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS
SHOULD DIMINISH THROUGH THE EVENING AS ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FRIDAY THROUGH SATURDAY EVENING.

LAZ024-026-MSZ056>066-072>074-021100-
CATAHOULA-CONCORDIA-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
455 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG...POSSIBLY SEVERE THUNDERSTORMS...MAY DEVELOP THIS
MORNING AND AFTERNOON. THE PRIMARY RISK WITH THESE STORMS WILL BE
DAMAGING WINDS BUT TORNADOES WILL ALSO BE POSSIBLE.

WIND SHEAR WILL BE SUFFICIENT FOR THE FORMATION OF A FEW
STRONG...POSSIBLY SEVERE...STORMS AHEAD OF A FRONT THAT WILL
APPROACH THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS
SHOULD DIMINISH THROUGH THE EVENING AS ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY AND AGAIN FRIDAY THROUGH SATURDAY
EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034-035-040-041-021100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-
455 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THESE
STORMS WILL HAVE THE POTENTIAL FOR LARGE HAIL AND GUSTY WINDS.

THE AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON AS A WEATHER SYSTEM
APPROACHES. MOISTURE IN PLACE WILL BE MARGINAL BUT A FEW STRONG
STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03/ALLEN

In the hours before

Special weather statement, Feb 1, 5:35 AM CST, 3 hours 52 minutes before
MSZ056-065-066-011205-
SMITH MS-JONES MS-COVINGTON MS-
535 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CST WED FEB 1 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF COLLINS TO 9 MILES WEST
OF SANFORD AT 535 AM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN COVINGTON...NORTHWESTERN JONES AND SOUTHEASTERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3151 8959 3152 8960 3153 8960 3155 8962
      3158 8970 3172 8975 3192 8932 3181 8932
      3156 8924 3143 8951 3143 8958
TIME...MOT...LOC 1135Z 240DEG 33KT 3168 8961 3151 8955

JA
Special weather statement, Feb 1, 6:41 AM CST, 2 hours 46 minutes before
MSZ066-011310-
JONES MS-
641 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 AM CST WED FEB 1 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ELLISVILLE TO 6 MILES WEST OF OVETT AT 642 AM
CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN JONES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3167 8927 3175 8894 3166 8893 3148 8894
      3143 8917
TIME...MOT...LOC 1242Z 254DEG 29KT 3161 8912 3151 8909

JA
Special weather statement, Feb 1, 6:54 AM CST, 2 hours 33 minutes before
MSZ064>066-072>074-011325-
MARION MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-
COVINGTON MS-
654 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CST WED FEB 1 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTH OF MACEDONIA TO 5 MILES
SOUTHWEST OF BAXTERVILLE AT 654 AM CST...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN COVINGTON...FORREST...EAST CENTRAL JEFFERSON
DAVIS...SOUTHWESTERN JONES...LAMAR AND EASTERN MARION COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8955 3100 8973 3161 8973
      3161 8912 3101 8914 3100 8913 3093 8913
      3093 8935
TIME...MOT...LOC 1254Z 270DEG 24KT 3143 8913 3102 8962

MRM
Special weather statement, Feb 1, 7:19 AM CST, 2 hours 8 minutes before
MSZ073-074-011350-
LAMAR MS-FORREST MS-
719 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
719 AM CST WED FEB 1 2012

   STRONG THUNDERSTORMS OVER SOUTHERN LAMER AND FORREST COUNTIES

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF MCLAURIN TO LUMBERTON AT
719 AM CST...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN FORREST AND SOUTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3092 8935 3100 8935 3100 8941 3098 8943
      3097 8947 3100 8949 3101 8955 3124 8954
      3129 8915 3101 8914 3098 8913 3092 8913
TIME...MOT...LOC 1319Z 270DEG 24KT 3120 8912 3101 8944

MRM
Special weather statement, Feb 1, 8:53 AM CST, 34 minutes before
LAZ024-026-011520-
CONCORDIA LA-CATAHOULA LA-
853 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 AM CST WED FEB 1 2012

STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CONCORDIA AND CATAHOULA
PARISHES

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 10 MILES SOUTHWEST OF ACME AT 852 AM CST...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3143 9181 3126 9165 3123 9165 3120 9159
      3115 9171 3119 9168 3122 9179 3126 9183
      3129 9191 3128 9194 3124 9191 3122 9192
      3123 9200 3126 9200
TIME...MOT...LOC 1452Z 248DEG 31KT 3119 9188

MRM
Special weather statement, Feb 1, 9:23 AM CST, 4 minutes before
LAZ024-026-MSZ060-011550-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
923 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CST WED FEB 1 2012

  STRONG STORMS WILL AFFECT ADAMS COUNTY...CONCORDIA AND CATAHOULA PARISHES

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 5 MILES NORTHWEST OF MONTEREY AT 922 AM
CST...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND CENTRAL CATAHOULA AND
CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3172 9162 3138 9132 3119 9168 3154 9190
TIME...MOT...LOC 1522Z 237DEG 20KT 3151 9175

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:41 AM CSTSpecial Weather StatementJANConcordia59 min
Feb 1, 8:53 AM CSTSpecial Weather StatementJANConcordia27 min
Feb 1, 9:23 AM CSTSpecial Weather StatementJANConcordia27 min
Feb 1, 3:53 PM CSTSpecial Weather StatementJANRichland32 min
Feb 1, 4:39 PM CSTSpecial Weather StatementJANRichland46 min
Feb 1, 2:06 AM CSTSevere Thunderstorm WarningJANAdams, Franklin54 min
Feb 1, 4:02 AM CSTSpecial Weather StatementJANLawrence, Lincoln33 min
Feb 1, 5:35 AM CSTSpecial Weather StatementJANCovington30 min
Feb 1, 6:41 AM CSTSpecial Weather StatementJANJones29 min
Feb 1, 6:54 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 7:19 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 10:20 AM CSTSpecial Weather StatementJANAdams30 min
Feb 1, 4:33 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower57 min
Feb 1, 5:11 PM CSTTornado WarningJANLeflore, Sunflower49 min
Feb 1, 5:24 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington43 min
Feb 1, 5:43 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery62 min
Feb 1, 5:48 PM CSTTornado WarningJANCarroll, Grenada23 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.